Article Text

PDF

Peripheral neuropathy after disulfiram administration
  1. Christopher Gardner-Thorpe1,
  2. Sidney Benjamin
  1. Wessex Neurological Centre, Southampton, London
  2. The Royal Bethlem and Maudsley Hospitals, London

    Abstract

    Peripheral neuropathy and optic neuritis occurring in alcoholics are sometimes due to the toxic effects of disulfiram rather than to alcohol. Unless this is considered in the management of such patients it is likely that administration of the drug will be continued. In the past there have been reports of 16 cases of peripheral neuropathy and six cases of optic neuritis, possibly caused in this way; these reports are reviewed and a further six cases are described. The effects of disulfiram on the nervous system are briefly discussed.

    Statistics from Altmetric.com

    Footnotes

    • 1 Present and reprint address: Research Fellow, Department of Neurology, The General Infirmary, Leeds 1.

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.